Pennsylvania, 2021Damaging Winds in Pennsylvania, August 12, 2021
August 12, 2021 · NWS CTP · 25 events in 10 counties and zones
A broken line of showers and storms developed in a warm and very humid airmass to the south of a weak stationary front over southern New York state during the afternoon and evening of August 12, 2021. This line produced sporadic wind damage as it progressed southeastward across central Pennsylvania, particularly along the I-80 corridor.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 2
- Property damage
- $95,000
- Crop damage
- None recorded
- Events
- 25
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A broken line of showers and storms developed in a warm and very humid airmass to the south of a weak stationary front over southern New York state during the afternoon and evening of August 12, 2021. This line produced sporadic wind damage as it progressed southeastward across central Pennsylvania, particularly along the I-80 corridor.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Aug 12, 12:07 PM EST, 8 minutes earlier.
Area forecast discussion, Aug 12, 12:07 PM EST, 8 minutes before
Area Forecast Discussion
National Weather Service State College PA
107 PM EDT Thu Aug 12 2021
.SYNOPSIS...
Sweltering to dangerously hot conditions will last through
Friday. The hot and humid weather pattern will fuel rounds of
scattered strong to severe thunderstorms during the afternoon
today and Friday. Relief from the oppressive heat will arrive
over the weekend with more pleasant conditions expected behind a
cold front. A heavy rain threat is possible into the middle of
next week in association with Fred.
&&
.NEAR TERM /THROUGH TONIGHT/...
Multiple rounds of non-severe convection associated with
remnants of an upstream nocturnal MCS have moved across the
northern tier of central PA this morning. This, in combination
with persistent low clouds, has limited insolation in the north
resulting in temperatures remaining in the 70s through late
morning. Thus brought down highs by about 5 degrees in the
northwest.
Although convection has been non-severe thus far, we do expect
an uptick in severe potential as we go through the afternoon. As
of 12pm severe storms were developing on the OH-PA border. A
considerable patch of stratocu ahead of them suggests at least
some minor stability/capping, as well as ample sfc moisture. Sfc
heating and some large scale ascent should work to weaken the
cap through the afternoon. Midlevel lapse rates are between 6.5
and 7 C/km, with the 12z PBZ sounding indicating the presence of
an EML between 3 and 5 km. As temperatures rise toward their
diurnal max, SBCAPE should increase to 2000-3000 J/kg. Thus we
think there is plenty of instability for these storms to tap
into and strengthen.
The PBZ sounding and many hires model solutions also suggest
ample DCAPE (1000-1400 J/kg) with a deep layer of dry air
between 1km and 5km AGL. Although shear is weak in the 2-6 km
layer, there is 20-30 kts of 0-3 km shear with up to 30 kt winds
at 3 km AGL. The combination of high DCAPE and moderate
midlevel flow suggest many storms that do develop a large core
of precip will be capable of producing damaging winds with
downburst winds being enhanced by midlevel momentum.
The line of storms near the PA/OH line at 12pm will likely enter
Clearfield county by 1PM and continue to progress SE from there.
Additional lines of storms, some severe, will likely develop
behind this line later in the afternoon and evening. Storms will
likely initiate near the Lake Erie lake breeze boundary and
along a thermal boundary extending from eastern OH to western
PA. Some hires models suggest storms could linger into the
first part of tonight ~03Z before coverage fades after midnight
into early Friday morning.
Max HX values up to 105+ F are forecast in the mid/lower
Susquehanna Valley. Blended guidance continues to indicate that
some spots in south central PA or perhaps northern MD will make
a run at hitting the century mark with fcst maxTs in the upper
90s near the I-81/78 corridor. Overnight low temperatures will
remain very warm to oppressively muggy especially in the major
urban centers/metro areas in the lower Susquehanna Valley.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
We were keen to issue a heat advisory and excessive heat
warning for Friday afternoon based on fcst max heat indices of
100-105F across much of the southeast half of the CWA.
A few strong to severe storms with locally damaging wind gusts
will be possible again Friday afternoon within a similar
convective environment (weak vertical shear/strong conditional
instability).
The main cold front is not progged to clear southern PA until
Saturday night, so a chance of t-storms will continue in this
area on Saturday. A 24hrMaxTChange of ~10 degrees is fcst to
start the weekend (mid 70s north to mid 80s southeast) which
will put a nice dent into the recent heat wave. Refreshingly
cool/drier (less humid) air will continue to be directly into
CPA via northerly flow finally setting up a very comfortable
Saturday night with minTs ranging from around 50F in the north
to the lower 60s in the southeast.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
High pressure builds overhead for the remainder of the weekend.
Sunday will be a gorgeous day with seasonable and below-
average high temperatures, low humidity, and mostly clear skies.
Enjoy it while it lasts as the nice conditions will not last
for long.
Temperatures next week will be relatively pleasant, as they will
stay mostly in the 70s and the lower 80s with persistent cloud
cover. However, dewpoints will be in the 60s and 70s,
contributing to very muggy conditions nearly all week long.
There is a chance for daily rain showers and thunderstorms next
week with a northward surge of moisture from the remnants of
Fred.
The Euro and the GFS have wildly different solutions on how they
handle the progression of the remnants of Fred next week. The
Euro brings Fred remnants straight to central PA, which could
contribute to enhanced rainfall for the mid/end of next week.
The GFS, however, does not bring Fred remnants to our CWA,
disintegrating Fred long before it gets close to PA. Regardless
of these different solutions, both models indicate a surge of
moisture coming in from the south. Expect muggy and wet
conditions with relatively mild temperatures next week.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
At 11z, low cigs /IFR/ are found over the NW mtns invof BFD. A
patch of low /IFR/ cigs has formed over IPT as well. Elsewhere,
patchy fog has formed in some valleys and continues to impact
LNS.
Any fog and low clouds should quickly dissipate after sunrise,
giving way to VFR conditions. Winds will become westerly with
some gusts of 15 to 20 kts. There may be some scattered
dissipating convection over northwest PA this morning, with
additional showers and storms likely developing later today.
Guidance suggested another round of low cigs is possible across
the NW mtns tonight, so have added this to the BFD TAF.
Otherwise, patchy fog is possible again tonight, especially in
areas that see rainfall today.
Outlook...
Fri-Sat...Scattered tsra impacts possible.
Sun...Dry conditions with mainly VFR conditions.
Mon...Scattered PM tsra impacts possible.
&&
.CLIMATE...
A daily record rainfall of 1.27 inches was set at Harrisburg
yesterday (8/11/21). This broke the previous record of 0.91
inches set in 2015.
Record high temperatures this time of year are out of reach for
the current pattern, but a few maximum low temperature records
are in jeopardy (forecast within 1F of the current record):
Date 8/11 8/12 8/13
IPT 73 (2016) 73 (2016) 74 (2016)
Observed 72
MDT - 77 (2016) 77 (2016)
Observed -
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
Excessive Heat Warning until 7 PM EDT this evening for PAZ028-
036-046-049>053-056>059-063>066.
Heat Advisory from noon to 7 PM EDT Friday for PAZ026>028-035-
036-046-049>053-056-058-063.
Excessive Heat Warning from noon to 7 PM EDT Friday for PAZ057-
059-064>066.
Heat Advisory until 7 PM EDT this evening for PAZ012-018-019-
025>027-034-035-037-041-042-045.
&&
SYNOPSIS...Steinbugl
NEAR TERM...Steinbugl/Colbert
SHORT TERM...Steinbugl
LONG TERM...Gutierrez
AVIATION...Evanego
CLIMATE...
Hazardous weather outlook, Aug 12, 2:46 AM EST, 9 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
346 AM EDT Thu Aug 12 2021
PAZ057-059-064>066-130800-
Dauphin-Lebanon-Adams-York-Lancaster-
346 AM EDT Thu Aug 12 2021
...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS
EVENING...
...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON TO 7 PM EDT FRIDAY...
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.
Excessive Heat Warning.
In addition to the excessive heat, a few strong to severe storms
with locally damaging wind gusts will be possible this afternoon.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.
Excessive Heat Warning.
In addition to the excessive heat, a few strong to severe storms
with locally damaging wind gusts will be possible Friday afternoon.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report significant hazardous weather.
PAZ028-036-046-049>053-056-058-063-130800-
Juniata-Franklin-Southern Lycoming-Union-Snyder-Montour-
Northumberland-Columbia-Perry-Schuylkill-Cumberland-
346 AM EDT Thu Aug 12 2021
...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS
EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT FRIDAY...
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.
Excessive Heat Warning.
In addition to the excessive heat, a few strong to severe storms
with locally damaging wind gusts will be possible this afternoon.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.
Heat Advisory.
In addition to the heat, a few strong to severe storms with locally
damaging wind gusts will be possible Friday afternoon.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report significant hazardous weather.
PAZ017-024-033-130800-
Clearfield-Cambria-Somerset-
346 AM EDT Thu Aug 12 2021
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...Today and tonight.
A few strong to severe storms with locally damaging wind gusts will
be possible this afternoon.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
A few strong to severe storms with locally damaging wind gusts will
be possible Friday afternoon.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report significant hazardous weather.
PAZ018-019-025-034-045-130800-
Northern Centre-Southern Centre-Blair-Bedford-Southern Clinton-
346 AM EDT Thu Aug 12 2021
...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.
Heat Advisory.
In addition to the heat, a few strong to severe storms with locally
damaging wind gusts will be possible this afternoon.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
A few strong to severe storms with locally damaging wind gusts will
be possible this afternoon. Maximum heat index values will approach
100 degrees Friday afternoon.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report significant hazardous weather.
PAZ026-027-035-130800-
Huntingdon-Mifflin-Fulton-
346 AM EDT Thu Aug 12 2021
...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS
EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT FRIDAY...
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.
Heat Advisory.
In addition to the heat, a few strong to severe storms with locally
damaging wind gusts will be possible this afternoon.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.
Heat Advisory.
In addition to the heat, a few strong to severe storms with locally
damaging wind gusts will be possible Friday afternoon.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report significant hazardous weather.
PAZ012-037-041-042-130800-
Northern Clinton-Tioga-Northern Lycoming-Sullivan-
346 AM EDT Thu Aug 12 2021
...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.
Heat Advisory.
In addition to the heat, severe thunderstorms with damaging wind
gusts will be possible this afternoon.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
A few strong to severe storms with locally damaging wind gusts will
be possible Friday afternoon.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report significant hazardous weather.
PAZ004>006-010-011-130800-
Warren-McKean-Potter-Elk-Cameron-
346 AM EDT Thu Aug 12 2021
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...Today and tonight.
Severe thunderstorms with damaging wind gusts will be possible this
afternoon.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
A few strong to severe storms with locally damaging wind gusts will
be possible Friday afternoon.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report significant hazardous weather.
MRS
In the hours before
Local storm report, Aug 12, 9:46 AM EST, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1046 AM EDT THU AUG 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG SPRING GROVE 39.88N 76.86W
08/10/2021 YORK PA TRAINED SPOTTER
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM
SPRING GROVE. LARGE TREES DOWN AND PARTIAL
COLLAPSE OF A GARAGE.
&&
QRMSpecial weather statement, Aug 12, 11:38 AM EST, 37 minutes before
Special Weather Statement
National Weather Service State College PA
1238 PM EDT Thu Aug 12 2021
PAZ006-011-012-037-041-042-121730-
Potter PA-Sullivan PA-Northern Clinton PA-Cameron PA-
Northern Lycoming PA-Tioga PA-
1238 PM EDT Thu Aug 12 2021
...Strong thunderstorms will impact portions of northwestern
Lycoming, southeastern Potter, east central Cameron, southern Tioga
and northwestern Clinton Counties through 130 PM EDT...
At 1237 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Leetonia to Stevenson Dam. Movement was
east at 40 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Wellsboro, Morris, Blossburg, Renovo, Galeton, Covington, Arnot,
Cross Fork, Leonard Harrison State Park, Ralston, Tamarack, Kettle
Creek State Park, Cedar Run, Cammal, Ole Bull State Park, Trout Run,
Little Pine State Park, Leetonia, Stevenson Dam and Ogdensburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Very heavy rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4160 7688 4158 7670 4133 7709 4134 7818
4176 7760 4177 7689
TIME...MOT...LOC 1637Z 267DEG 54KT 4165 7758 4139 7800
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
BGThunderstorm Wind, Lycoming
- When
- August 12, 12:15 PM EST
- Where
- Lycoming County, 0.89 mi NW of Brookside
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $7,000
- Reported by
- Emergency Manager
- Coordinates
- 41.409, -77.262
A severe thunderstorm producing winds estimated near 60 mph knocked down multiple trees and wires near English Center.
Thunderstorm Wind, Tioga
- When
- August 12, 12:25 PM EST
- Where
- Tioga County, 2.04 mi W of Liberty
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Emergency Manager
- Coordinates
- 41.572, -77.159
A severe thunderstorm producing winds estimated near 60 mph knocked down trees and wires west of Liberty.
Thunderstorm Wind, Lycoming
- When
- August 12, 12:35 PM EST
- Where
- Lycoming County, 2.3 mi E of Bodines
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Public
- Coordinates
- 41.446, -76.936
A severe thunderstorm producing winds estimated near 60 mph knocked down multiple wires onto a roadway southeast of Marsh Hill.
Thunderstorm Wind, Sullivan
- When
- August 12, 12:55 PM EST
- Where
- Sullivan County, 1.45 mi SSW of Millview
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Emergency Manager
- Coordinates
- 41.481, -76.593
A severe thunderstorm producing winds estimated near 60 mph knocked down multiple wires near Forksville.
Thunderstorm Wind, Sullivan
- When
- August 12, 1:05 PM EST
- Where
- Sullivan County, 0.52 mi W of Muncy Vly
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 41.350, -76.590
A severe thunderstorm producing winds estimated near 60 mph knocked down multiple trees near Muncy Valley.
Thunderstorm Wind, Sullivan
- When
- August 12, 1:12 PM EST
- Where
- Sullivan County, Mildred
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Trained Spotter
- Coordinates
- 41.480, -76.380
A severe thunderstorm producing winds estimated near 60 mph knocked down trees and blew in a garage door in Mildred.
Thunderstorm Wind, Clearfield
- When
- August 12, 5:05 PM EST
- Where
- Clearfield County, 0.82 mi NE of Du Bois
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $4,000
- Reported by
- 911 Call Center
- Coordinates
- 41.130, -78.761
A severe thunderstorm producing winds estimated near 60 mph knocked down trees and wires in DuBois.
Thunderstorm Wind, Clearfield
- When
- August 12, 5:05 PM EST
- Where
- Clearfield County, 0.9 mi WSW of Clear Run
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 41.144, -78.785
A severe thunderstorm producing winds estimated near 60 mph knocked down a tree onto a vehicle near DuBois.
Thunderstorm Wind, Clearfield
- When
- August 12, 5:06 PM EST
- Where
- Clearfield County, 2.08 mi W of Sabula
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Utility Company
- Coordinates
- 41.170, -78.720
A severe thunderstorm producing winds estimated near 60 mph knocked down trees and wires in Treasure Lake.
Thunderstorm Wind, Clearfield
- When
- August 12, 6:23 PM EST
- Where
- Clearfield County, 0.9 mi W of Keewaydin
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 41.102, -78.167
A severe thunderstorm producing winds estimated near 60 mph knocked down a tree across a road near Keewaydin.
Thunderstorm Wind, Clearfield
- When
- August 12, 6:32 PM EST
- Where
- Clearfield County, 0.88 mi SW of Hepburna
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 40.940, -78.631
A severe thunderstorm producing winds estimated near 60 mph knocked down trees across a road south of Grampian.
Thunderstorm Wind, Clearfield
- When
- August 12, 6:40 PM EST
- Where
- Clearfield County, 1.54 mi NNE of New Millport
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $4,000
- Reported by
- 911 Call Center
- Coordinates
- 40.901, -78.541
A severe thunderstorm producing winds estimated near 60 mph knocked down trees and wires near New Millport.
Thunderstorm Wind, Clearfield
- When
- August 12, 6:45 PM EST
- Where
- Clearfield County, 2.48 mi NW of Clearfield
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 41.050, -78.489
A severe thunderstorm producing winds estimated near 60 mph knocked down trees west of Clearfield.
Thunderstorm Wind, Lycoming
- When
- August 12, 7:08 PM EST
- Where
- Lycoming County, Slate Run
- Measured
- 52 kt (60 mph) estimated gust
- Injuries
- 1 direct, 0 indirect
- Reported by
- 911 Call Center
- Coordinates
- 41.470, -77.500
A severe thunderstorm producing winds estimated near 60 mph knocked down several trees near Slate Run and one person was seriously injured.
Thunderstorm Wind, Centre
- When
- August 12, 7:26 PM EST
- Where
- Centre County, 0.42 mi NNW of Unionville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 40.926, -77.853
A severe thunderstorm producing winds estimated near 60 mph knocked down trees and wires north of Unionville.
Thunderstorm Wind, Lycoming
- When
- August 12, 7:30 PM EST
- Where
- Lycoming County, 1.28 mi S of Quenashaukne
- Measured
- 52 kt (60 mph) estimated gust
- Injuries
- 1 direct, 0 indirect
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 41.261, -77.150
A severe thunderstorm producing winds estimated near 60 mph knocked down a tree onto a vehicle north of Linden, injuring one person.
Thunderstorm Wind, Lycoming
- When
- August 12, 7:36 PM EST
- Where
- Lycoming County, 2.14 mi NW of Garden View
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $6,000
- Reported by
- 911 Call Center
- Coordinates
- 41.268, -77.084
A severe thunderstorm producing winds estimated near 60 mph knocked down multiple trees, some across across roadways, just west of Williamsport.
Thunderstorm Wind, Lycoming
- When
- August 12, 7:49 PM EST
- Where
- Lycoming County, 2.22 mi W of Duboistown
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $12,000
- Reported by
- 911 Call Center
- Coordinates
- 41.223, -77.073
A severe thunderstorm producing winds estimated near 60 mph knocked down trees and wires in multiple locations around the Williamsport area.
Thunderstorm Wind, Lycoming
- When
- August 12, 8:15 PM EST
- Where
- Lycoming County, 1.07 mi NE of Muncy
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Utility Company
- Coordinates
- 41.212, -76.786
A severe thunderstorm producing winds estimated near 60 mph knocked down trees and wires near Muncy.
Thunderstorm Wind, Snyder
- When
- August 12, 8:25 PM EST
- Where
- Snyder County, 0.98 mi SSW of Kissimmee
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Utility Company
- Coordinates
- 40.788, -77.079
A severe thunderstorm producing winds estimated near 60 mph knocked down trees and wires west of Middleburg.
Thunderstorm Wind, Columbia
- When
- August 12, 8:33 PM EST
- Where
- Columbia County, 2.18 mi NE of Benton
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Public
- Coordinates
- 41.220, -76.347
A severe thunderstorm producing winds estimated near 60 mph knocked down trees and wires along Upper Raven Creek Road in Benton Township.
Thunderstorm Wind, Northumberland
- When
- August 12, 9:00 PM EST
- Where
- Northumberland County, 2.2 mi N of Herndon
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Utility Company
- Coordinates
- 40.732, -76.831
A severe thunderstorm producing winds estimated near 60 mph knocked down trees onto wires near Herndon.
Thunderstorm Wind, Northumberland
- When
- August 12, 9:15 PM EST
- Where
- Northumberland County, 0.8 mi S of Weight Scale
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 40.809, -76.583
A severe thunderstorm producing winds estimated near 60 mph knocked down trees across a roadway near Shamokin.
Thunderstorm Wind, Schuylkill
- When
- August 12, 9:38 PM EST
- Where
- Schuylkill County, 0.32 mi NNW of Beuchler
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 40.554, -76.431
A severe thunderstorm producing winds estimated near 60 mph knocked down a tree across lanes on I-81 near Pine Grove.
Thunderstorm Wind, York
- When
- August 12, 10:10 PM EST
- Where
- York County, 1.59 mi ESE of Newberrytown
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 40.121, -76.772
A severe thunderstorm producing winds estimated near 60 mph knocked down a tree near Newberrytown.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Texas, August 12, 20212 deaths · 2 events
- Damaging Wind and Lightning Strikes in New York, August 12, 20211 death · 6 injured · $153,000 · 52 kt wind · 3 events
- Dense Fog in Maine, August 12, 20211 death · 1 event
- High Wind in Minnesota, August 12, 20211 death · 1 event
- Flash Flood and Flood in Illinois, August 12 to 13, 2021$12 million · 1 in hail · 4 events
- Flash Flood in New Mexico, August 12, 2021$750,000 · 1 event
- Flash Flooding and Flood in Pennsylvania, August 12 to 13, 2021$25,000 · 55 kt wind · 60 events
- Flooding in Alaska, August 12 to 14, 2021$346,000 · 2 events
- Hail in Kansas, August 12, 2021$275,000 · 1.5 in hail · 4 events
- Damaging Winds in Michigan, August 12, 2021$250,000 · 52 kt wind · 2 events
- Damaging Winds and Lightning Strikes in Pennsylvania, August 12, 2021$116,000 · 50 kt wind · 13 events
- Damaging Winds in Michigan, August 12, 2021$58,000 · 61 kt wind · 17 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 979753, 979755, 979757, 979758, 979759, 979761, 980053, 980058, 980061, 980066, 980069, 980070, 980074, 980612, 980081, 980614, 980615, 980618, 980621, 980619, 980620, 980624, 980625, 980626, 980627.